MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MÜLLER, STEM, LATERAL, UNCEMENTED, HA, 5, TAPER 12/14; COATED HIP FEMUR PROSTHESIS, MODULAR

ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MÜLLER, STEM, LATERAL, UNCEMENTED, HA, 5, TAPER 12/14; COATED HIP FEMUR PROSTHESIS, MODULAR
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 12/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign - israel.D10: unknown zimmer head, item#: unknown, lot#: unknown.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of manufacturing records cannot be performed without product identification.Device is used for treatment.Insufficient information provided.Unable to perform a compatibility check.Complaint history review cannot be performed without product identification.Medical records were not provided.With the available information, a definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent implantation with hip prostheses approximately 2-9 years ago.Postoperatively, after falling, the patient experienced periprosthetic fractures.During revision a non union of hip stem with the bone was noticed.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.A review of the additional information received does not alter the findings of the previously reported investigation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent hip prostheses implantation approximately ten (10) years ago.About nine (9) years later, by sitting on a bench that collapsed, patient fell to the ground and sustained a b2 periprostetic fracture.The patient underwent revision of the femoral component.There was minimal bone ingrowth on the removed stem.Attempts have been made and no further information has been provided.

Brand Name
AVENIR MÜLLER, STEM, LATERAL, UNCEMENTED, HA, 5, TAPER 12/14
Common Device Name
COATED HIP FEMUR PROSTHESIS, MODULAR
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17223945
Report Number0009613350-2023-00341
Device Sequence Number7177582
Product Code LZO
UDI-Device Identifier00889024591004
UDI-Public(01)00889024591004(17)170630(10)4019309
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2017
Device Model NumberN/A
Device Catalogue Number01.06010.105
Device Lot Number4019309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/18/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age86 YR
Patient SexFemale
Patient Weight65 KG